MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X60; STENT, ILIAC
Catalog Number C10060SL
Medical Device Problem Codes Material Frayed (1262); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During an unknown procedure, a smart control stent (iliac 10x60) was inserted using a contralateral approach, however; there was strong resistance felt when it was inserted into the entry of the non-cordis guiding sheath.There were no reported patient injuries.There was difficulty while it advanced, so it was removed from the patient.It was noted that the outer sheath was frayed.Therefore, it was replaced with a new smart stent and the procedure was completed.Additional procedural details were requested but are unknown.The device was not returned for analysis.A product history record (phr) review of lot 17727943 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿ stent delivery system (sds)-ses resistance/friction-outer sheath - in patient¿ and ¿outer sheath frayed/split/torn-in patient¿ could not be confirmed as the device was not returned for analysis and procedural/device films were not received.It is difficult to draw a clinical conclusion between the device and the reported event.Patient and procedural factors, such as the difficulty encountered while advancing the device into the sheath, may have contributed to the reported events.As per the instructions for use (ifu), which is not intended as a mitigation, ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to the stent or lumen.If resistance occurs during movement through the sheath, carefully withdraw the stent system.The phr review does not suggest that the reported events could be related to the manufacturing process.Therefore, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported, a smart control stent iliac 10x60 was inserted using a contralateral approach, however; there was strong resistance felt when it was inserted into the entry of the non-cordis guiding sheath.There were no reported patient injuries.There was difficulty while it advanced, so it was removed from the patient.It was confirmed that the outer sheath was frayed.Therefore, it was replaced with a new smart stent and the procedure was completed.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
Addendum for additional information received: the device will not be returned for analysis as it was discarded.

Brand Name
SMART CONTROL, ILIAC 10X60
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8505040
Report Number9616099-2019-02845
Device Sequence Number1436177
Product Code NIO
UDI-Device Identifier20705032024652
UDI-Public20705032024652
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberC10060SL
Device Lot Number17727943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1